MAUDE Adverse Event Report: ADD-ON BURETTE SS VLV PS BALL VLV; INTRAVASCULAR ADMINISTRATION SET

ADD-ON BURETTE SS VLV PS BALL VLV; INTRAVASCULAR ADMINISTRATION SET
Model Number 82115E
Medical Device Problem Codes Disconnection (1171); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the add-on burette ss vlv ps ball vlv disconnected from the drip chamber below the tubing connection during use.The following information was provided by the initial reporter: "the connection between the ball valve drip chamber and became disconnected from the tubing below the chamber".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-05-18.The following are possible lot numbers: d4: medical device lot #: 20106171.D4: medical device expiration date: 2023-10-29.H4: device manufacture date: 2020-10-30.D4: medical device lot #: 20106172.D4: medical device expiration date: 2023-10-29.H4: device manufacture date: 2020-10-30.D4: medical device lot #: 20106173.D4: medical device expiration date: 2023-10-30.H4: device manufacture date: 2020-10-31.D4: medical device lot #: 20106174.D4: medical device expiration date: 2023-10-30.H4: device manufacture date: 2020-10-31.D4: medical device lot #: 20106175.D4: medical device expiration date: 2023-10-30.H4: device manufacture date: 2020-10-31.H6: investigation summary one 82115e product was received without packaging for investigation; however a review of the laser id from the smartsite component confirmed a possible lot number to be either 20106171, 20106172, 20106173, 20106174 or 20106175.Residual fluid was present in the product.A visual inspection confirmed the customer's experience as the set was received in two; the tubing was received separated from below the float valve of the burette.A closer inspection identified residual solvent around the end of the tubing.The details of this feedback were forwarded to the manufacturing site for investigation.Following a review of the manufacturing process, their analysis confirmed that the separation is most likely to have been caused by an insufficient amount of solvent having been applied to the tubing during the assembly process.This is a manually performed assembly step and is likely to have occurred due to human error.A review of the production records for lots 20106171, 20106172, 20106173, 20106174 and 20106175 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.In order to reduce the likelihood of operator error, the production personnel have been informed of this feedback to ensure that they are following the correct assembly process.A review of the customer feedback database indicates that this is an isolated occurrence with no further reports of this nature against the 82115e product over the past 12 months.
 
Event or Problem Description

Brand Name
ADD-ON BURETTE SS VLV PS BALL VLV
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12132527
Report Number9616066-2021-51471
Device Sequence Number14350668
Product Code FPA
UDI-Device Identifier37613203009585
UDI-Public37613203009585
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K780130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number82115E
Device Catalogue Number82115E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date09/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1